Alert archive / Wisconsin / Small Craft Advisories in 2021

Small Craft Advisory 58, NWS Green Bay, WI

August 21, 2021

NWS Green Bay, WI issued this small craft advisory at Aug 21, 2021, 8:02 PM CDT. It took effect at Aug 22, 2021, 3:08 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2021, 8:02 PM CDT (01:02 UTC)
In effect from
Aug 22, 2021, 3:08 AM CDT
Expired
Aug 22, 2021, 2:38 PM CDT
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

095 
WHUS73 KGRB 220102
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
802 PM CDT Sat Aug 21 2021

LMZ543-220915-
/O.NEW.KGRB.SC.Y.0058.210822T0900Z-210822T1800Z/
Two Rivers to Sheboygan WI-
802 PM CDT Sat Aug 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM CDT SUNDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and
  waves building to 3 to 5 ft.

* WHERE...Lake Michigan nearshore waters from Two Rivers to 
  Sheboygan.

* WHEN...From 4 AM to 1 PM CDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
297 
WHUS73 KGRB 220808
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
308 AM CDT Sun Aug 22 2021

LMZ542-221615-
/O.EXB.KGRB.SC.Y.0058.210822T0808Z-210822T2000Z/
Sturgeon Bay to Two Rivers WI-
308 AM CDT Sun Aug 22 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

* WHAT...North winds 15 to 25 kt gradually veering northeast
  during the morning, then diminishing to 10 to 15 kts during the
  afternoon. Waves building to 3 to 5 ft.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Two Rivers.

* WHEN...Until 3 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ543-221615-
/O.EXT.KGRB.SC.Y.0058.210822T0808Z-210822T2000Z/
Two Rivers to Sheboygan WI-
308 AM CDT Sun Aug 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* WHAT...North winds 15 to 25 kt gradually veering northeast
  during the morning, then diminishing to 10 to 15 kts during the
  afternoon. Waves building to 3 to 5 ft.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Two Rivers.

* WHEN...Until 3 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JS
110 
WHUS73 KGRB 221522
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1022 AM CDT Sun Aug 22 2021

LMZ542-543-222000-
/O.CON.KGRB.SC.Y.0058.000000T0000Z-210822T2000Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1022 AM CDT Sun Aug 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds 10 to 20 kt, with gusts to 25 kt
  possible, diminishing to 10 to 15 kts during the afternoon.
  Waves 3 to 5 ft.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan.

* WHEN...Until 3 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Bersch
609 
WHUS73 KGRB 221938
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
238 PM CDT Sun Aug 22 2021

LMZ542-543-222045-
/O.CAN.KGRB.SC.Y.0058.000000T0000Z-210822T2000Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
238 PM CDT Sun Aug 22 2021

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 6:13 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 21, 6:13 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
613 PM CDT Sat Aug 21 2021

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Sunday
Issued at 335 PM CDT Sat Aug 21 2021

The main focus from this forecast period has been precipitation
trends with the expected passing of a weak cold front. Behind this
cold front, dry conditions and near normal temperatures are forecast
for tonight and Sunday.

This afternoon's satellite imagery and surface observations
indicated the cold front was positioned along a line from Iron
Mountain to Wautoma. Meanwhile, across east-central WI, the KGRB
radar showed an uptick of a few, very broken, bands of convection
this afternoon. CAMs indicate this isolated to scattered convection
will exit the region to the east by 00z this evening. While severe
weather is not expected, marginal instability and limited deep-layer
shear could support a storm with gusty winds. High pressure and dry
air following the cold front will provide clear skies overnight into
Sunday.

In addition, cooler air will spread across the area, allowing
near normal low temperatures overnight ranging from the upper 40s
to upper 50s inland, and the lower 60s along the lakeshore. The
near normal temperatures will continue for Sunday afternoon with
highs in the middle to upper 70s.

.LONG TERM...Sunday Night Through Saturday
Issued at 335 PM CDT Sat Aug 21 2021

A weak mid level PV anomaly and weak isentropic lift could bring
some showers and a few thunderstorms to north-central and central
Wisconsin late Sunday night, with eastern Wisconsin remaining dry
as the area of showers dives south Monday morning. Behind this
activity, temperatures and dew points will increase across the
western Great Lakes, pushing heat index values close to 90 during
the afternoon. Despite MLCAPE values rising to around 1500 J/kg
during the afternoon hours on Monday, there will be a substantial
capping inversion in place with no trigger mechanism to overcome
the cap. Therefore, dry weather is expected on Monday per the CAMs
models.

A cold front will track through the region Tuesday afternoon into
Tuesday night as the NWP models develop a thunderstorm complex
upstream and track it through Wisconsin. The complex will have
1000 to 2000 J/kg of MUCAPEs to work with along with 30 knots of
bulk shear; therefore, there is the potential for strong to severe
storms if the complex comes through with enough instability. High
pressure will build in behind the departing cold front, which is
expected to bring dry weather by Wednesday afternoon.

The forecast becomes a bit more muddled as we head towards the end
of the work week and into the early part of next weekend as the
NWP models do not have great agreement with a series of low
pressure systems that track through the region. The overall
consensus seems to be towards a more active period in the forecast
for late in the week and into the early part of next weekend as
these systems track through. Although the threat for severe
weather at this point is too far out to determine, any
thunderstorms that develop during peak heating have the potential
to be strong to severe if the shear is also sufficient.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 612 PM CDT Sat Aug 21 2021

Thunderstorms finally developed along the lakeshore of northeast
WI late this afternoon, but have since pushed offshore. Partial
clearing exists further west with daytime convective clouds
pushing southeast across central and north-central WI. Most of
these clouds will dissipate shortly after sunset, which will
leave mostly clear conditions for the rest of the night.

Winds will shift to the northwest this evening, then the northeast
on Sunday morning. Gusty winds will be possible over northeast WI
Sunday morning for a few hours before subsiding in the afternoon.
Otherwise, good flying weather is expected on Sunday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement until 10 PM CDT this evening for WIZ022.
&&

SHORT TERM.....Hykin
LONG TERM......Kurimski
AVIATION.......MPC
Hazardous weather outlook, Aug 21, 2:52 PM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
252 PM CDT Sat Aug 21 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-222000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
252 PM CDT Sat Aug 21 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Isolated thunderstorms are possible through early this evening,
mainly across east-central Wisconsin. The storms are not expected
to be severe, but a few storms could produce gusty winds.

High waves could result in hazardous swimming conditions at Lake
Michigan beaches through late this evening, especially at beaches
along the Door County shoreline.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Wave action could result in hazardous swimming conditions at Lake
Michigan beaches again Sunday, only with the greatest risk
shifting to beaches along the Manitowoc County shoreline.

Thunderstorms are possible at times through much of next week.
The greatest chances for thunderstorms will be Tuesday into
Tuesday night. It is too early to determine if the storms will
pose a severe weather threat.

.SPOTTER INFORMATION STATEMENT...

Formal spotter activation will not be needed tonight, but
spotters are requested to report any wind gusts over 40 mph.

LMZ521-522-541>543-222000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
252 PM CDT Sat Aug 21 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Scattered thunderstorms are possible through early this evening.
Any storms that affect the lake and bay will pose a lightning
hazard to boaters. Some of the storms could produce gusty winds.

Conditions hazardous to small craft are expected on the waters
off Door County through late this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Thunderstorms are possible at times through much of next week.
The greatest chances for thunderstorms will be Tuesday into
Tuesday night. Any storms will pose a hazard to boaters.

North to northeast winds could result in conditions hazardous to
small craft on Sunday, especially on Lake Michigan waters off
Manitowoc County.

Hykin/Kurimski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:02 PM CDTBeach Hazards StatementGRBManitowoc19 hr

Nearby

Small Craft Advisories in Wisconsin, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.